Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Taking metformin, glycerin for diabetes and advil for arm pain. Palm of hand turn pale yellow

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
my mom has been having high sugar for the past 3 days. the highest she has had was 300. currently its 240.
the medicine she takes for her diabetes is metformin, glycerin and she injects insulin.
at the moment she is taking advil for the pain.
she complains of her whole left arm hurting. She cannot move it and at times wants to just put pressure to avoid the pain.the palm of her hand is pale yellow and when she moves her arm she feels shocks. she is in constant weeping pain.
Posted Tue, 2 Apr 2013 in Diabetes
Answered by Dr. Mayank Bhargava 2 hours later
Welcome to Healthcaremagig forum.

Let me know why she is taking glycerin.
As such glycerine is sweet in taste and its use in diabetes has been defined.

Does she has cold left upper limb/ swelling in left upper limb?
What are blood sugar fasting & postprandial presently?

With the available described symptoms, there appears to be possibility of obstruction in vascular supply of left upper limb.
Presence of pale yellow left upper limb suggest the diagnosis.

You should consult with XXXXXXX medicine specialist/ general surgeon/ cardiovascular surgeon and should for through check up.

Uncontrolled or undiagnosed diabetes is associated with multiple complications.
Obstruction in vascular supply of left upper limb could be due to accelerated atherosclerosis and it should also be considered as complications of diabetes.

She should go for complete blood count, lipid profile, color doppler studies of both upper limb, glycosylated hemoglobin (HbA1c), blood sugar both fasting and postprandial, electrocardiography (ECG).

Her sugar must be in controlled range for better living and prevention of complications.
She should avoid Advil as it contains NSAIDs and may cause renal failure if taken prolonged.

Hope that helps.
Let me know your other query.
Take care,
Dr. Mayank Bhargava

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor